Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

July 20, 2016Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 20, 2016, 2:04 PM EDT for Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2016, 2:04 PM EDT (18:04 UTC)
Expired
Jul 20, 2016, 2:45 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 68 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1962 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS82 KMLB 201804
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT WED JUL 20 2016
 
FLZ045-053-201845-
OSCEOLA FL-ORANGE FL-
204 PM EDT WED JUL 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND NORTHERN
OSCEOLA COUNTIES UNTIL 245 PM EDT...

AT 200 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHEAST OF HARMONY TO NEAR LAKE
KISSIMMEE. MOVEMENT WAS SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAINT CLOUD...WEDGEFIELD...NARCOOSSEE...EAST LAKE TOHO AND WEST LAKE
TOHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2855 8112 2826 8096 2789 8131 2792 8131
      2794 8135 2795 8134 2800 8139 2800 8142
      2804 8146 2806 8146 2806 8144 2801 8138
      2804 8136 2807 8137 2807 8135 2808 8135
      2809 8145 2814 8146 2814 8149
TIME...MOT...LOC 1800Z 163DEG 11KT 2827 8104 2797 8132 

$$

JOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 8:58 AM EDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jul 20, 8:58 AM EDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
858 AM EDT WED JUL 20 2016

...Lower Coverage of Showers and Storms Anticipated Today...

.UPDATE...
A sprawling deep layer ridge centered over the central United
States continues to provide mean easterly flow, albeit weaker
relative to yesterday thanks to some mid/upper troughing moving
down the eastern seaboard.

Latest analysis of satellite imagery and upper air data from this
morning's radiosonde launch at Cape Canaveral reveals an
atmosphere not particularly conducive to thunderstorm development
over east central Florida. Moisture levels have dropped since
yesterday to anywhere between 1.75 to 1.90" (drying is noted
around 850mb and especially around 600mb). This is showing up
nicely on water vapor imagery as a SW/NE oriented dry tongue
visible across central/southern portions of the CWA. Meanwhile, a
thermal ridge has warmed temperatures several degrees aloft (up to
-5.5C at 500mb or 20,000 feet). Given these factors, have opted to
drop precipitation coverage down to slight/low-end chance for this
afternoon (20-30%). Though the slackening low level flow will
likely lead to a more defined sea breeze (and a subsequent boost
in updraft initiation), a hostile environment just above the
surface suggests showers/storms will have trouble maintaining
themselves.

What showers and storms do form today will gradually shift west
with the sea breeze and eventually to the western side of the
Peninsula before sunset this evening. Warm and humid conditions
(no surprise given the time of year) with highs above 90 nearly
everywhere save for the immediate coast.

Aside from the drop in PoPs, no other concerns with the morning
forecast.

&&

.AVIATION...
Overall coverage of SHRA/TSRA expected to be less today relative
to Tuesday. Isolated SHRA/TSRA with brief reductions in vsby/cig
along the coast through late this morning along coastal terminals
will shift inland through the afternoon. Easterly flow continues.

&&

.MARINE...
Easterly winds 5-10 knots this morning will increase to around
10-15 knots nearshore by early afternoon under the influence of
the local sea breeze circulation. Seas generally 2 to 3 feet with
perhaps some 4 feet well offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  91  77  90  77 /  20  10  30  20
MCO  93  76  93  76 /  30  10  40  20
MLB  90  79  90  78 /  20  20  40  20
VRB  90  76  90  78 /  30  20  40  20
LEE  94  77  94  76 /  30  10  40  20
SFB  93  76  93  76 /  30  10  30  20
ORL  93  77  92  77 /  30  10  40  20
FPR  89  76  89  76 /  30  20  40  20

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&

Ulrich/Johnson
Hazardous weather outlook, Jul 20, 8:00 AM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
800 AM EDT WED JUL 20 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-210100-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
800 AM EDT WED JUL 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED SHOWERS AND STORMS WILL DEVELOP ALONG THE
INLAND MOVING EAST COAST SEA BREEZE DURING THE AFTERNOON HOURS.
THUNDERSTORMS WILL MOVE TOWARD THE NORTHWEST AROUND 5 TO 10 MPH.
MAIN THREATS FROM ANY STRONGER STORMS THAT DEVELOP WILL BE
FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH AND
LOCALLY HEAVY RAINFALL.

.RIP CURRENT IMPACT...
A MODERATE RIP CURRENT RISK WILL EXIST AT AREA BEACHES TODAY.
GREATEST THREAT WILL EXIST THROUGH THE AFTERNOON HOURS DUE TO
TIDAL EFFECTS. ONLY SWIM IN THE OCEAN NEAR A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED TO SCATTERED STORMS MOVING NORTHWEST OVER THE ATLANTIC
AND INLAND WATERS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO
AROUND 35 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
EASTERLY FLOW IS FORECAST THROUGH LATE WEEK, WHICH WILL BE
ACCOMPANIED BY OCCASIONAL BANDS OF HIGHER MOISTURE. THIS WILL
BRING A FEW DAYS WITH INCREASED COVERAGE OF SHOWERS AND LIGHTNING
STORMS, ESPECIALLY OVER THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH/JOHNSON

In the hours before

Special weather statement, Jul 20, 2:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT WED JUL 20 2016

FLZ045-053-201845-
OSCEOLA FL-ORANGE FL-
204 PM EDT WED JUL 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND NORTHERN
OSCEOLA COUNTIES UNTIL 245 PM EDT...

AT 200 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES NORTHEAST OF HARMONY TO NEAR LAKE
KISSIMMEE. MOVEMENT WAS SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAINT CLOUD...WEDGEFIELD...NARCOOSSEE...EAST LAKE TOHO AND WEST LAKE
TOHO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2855 8112 2826 8096 2789 8131 2792 8131
      2794 8135 2795 8134 2800 8139 2800 8142
      2804 8146 2806 8146 2806 8144 2801 8138
      2804 8136 2807 8137 2807 8135 2808 8135
      2809 8145 2814 8146 2814 8149
TIME...MOT...LOC 1800Z 163DEG 11KT 2827 8104 2797 8132

JOHNSON

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.